U.S. doctors online nowAsk doctors free
CA
A 53-year-old member asked:

How do you treat persistent muscle twitching after stopping benzodiazin?

2 doctor answers4 doctors weighed in
Dr. Edward Neilsen
Family Medicine 20 years experience
Time...: Typically it will take time. Benzos act on the brain similar to alcohol, and withdrawal can cause many things, including twitches. Remember, taking benzos or alcohol may help temporarily, but the problem will just be delayed. If you are taking other medications (such as meds for mental illness), see your dr to make sure these are not contributing, as the benzos could have been covering this up.
Dr. Susana Duncan
Physical Medicine and Rehabilitation 36 years experience
Time: Tincture of time. As your body, in particular your nervous system adjusts to the absence of your medication and resets its thresholds so your muscle twitching should resolve. If it does not then you may consider that it is not due to drug withdrawal, but has another cause within the muscle or the nerves to the muscle.

Similar questions

A 48-year-old member asked:

What can cause persistent muscle twitching?

1 doctor answer4 doctors weighed in
Dr. Joel Cooperman
Physical Medicine and Rehabilitation 47 years experience
Nerve pressure: Possible causes include pressure on the nerves from muscles or spinal discs. There are neurologic conditions that can cause it as well as metabolic ones. Need to see a doctor.

Related questions

A female asked:
How do I stop muscle twitching with hypothyroidism?
1 doctor answer5 doctors weighed in
A 29-year-old member asked:
How do you stop yourself from involuntary muscle twitching fasciculations?
1 doctor answer2 doctors weighed in
A 40-year-old member asked:
Can Buspar (buspirone) stop muscle twitching?
1 doctor answer1 doctor weighed in
Last updated Jan 13, 2016

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.